Alert archive / Kansas / Tornado Warnings in 2023

Tornado Warning 3, NWS Topeka, KS

April 20, 2023Clay County, Kansas

NWS Topeka, KS issued this tornado warning at Apr 20, 2023, 2:12 AM CDT for Clay County, Kansas. It was in force for 19 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2023, 2:12 AM CDT (07:12 UTC)
Expired
Apr 20, 2023, 2:31 AM CDT
In force
19 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Clay County, KS

The radar

The Topeka radar (KTWX), 88 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 2:14 AM CDTTSTM WND DMGClay Center, KSREPORTS OF 1 TO 2 FEET DIAMETER TREE LIMBS DOWN ALONG WITH SNAPPED TREES AND DOWNED POWER LINES IN CLAY CENTER. POSSIBLE TORNADO DAMAGE.
Apr 20, 2:15 AM CDTTSTM WND GST 851 N Clay Center, KSNWS SURVEY FOUND EXTENSIVE TREE DAMAGE IN CLAY CENTER FROM MICROBURST WITH 80-90 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:58 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2023-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2023-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1951 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted.

602 
WFUS53 KTOP 200712
TORTOP
KSC027-200745-
/O.NEW.KTOP.TO.W.0003.230420T0712Z-230420T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Topeka KS
212 AM CDT Thu Apr 20 2023

The National Weather Service in Topeka has issued a

* Tornado Warning for...
  Northeastern Clay County in north central Kansas...

* Until 245 AM CDT.
    
* At 212 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Clay Center, moving northeast at 55 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Clay Center, Morganville and Green. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3931 9720 3945 9728 3956 9696 3934 9697
TIME...MOT...LOC 0712Z 235DEG 48KT 3940 9717 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Jones
2 follow-up statements
529 
WWUS53 KTOP 200723
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
223 AM CDT Thu Apr 20 2023

KSC027-200745-
/O.CON.KTOP.TO.W.0003.000000T0000Z-230420T0745Z/
Clay-
223 AM CDT Thu Apr 20 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
NORTHEASTERN CLAY COUNTY...

At 223 AM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located 4 miles
north of Green, moving northeast at 55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Clay Center and Green. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3932 9713 3949 9715 3956 9696 3934 9697
TIME...MOT...LOC 0723Z 235DEG 48KT 3949 9701 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Jones
832 
WWUS53 KTOP 200731
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
231 AM CDT Thu Apr 20 2023

KSC027-200741-
/O.CAN.KTOP.TO.W.0003.000000T0000Z-230420T0745Z/
Clay-
231 AM CDT Thu Apr 20 2023

...THE TORNADO WARNING FOR NORTHEASTERN CLAY COUNTY IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
north central Kansas.

Remember, a Severe Thunderstorm Warning still remains in effect for
Clay County. 

LAT...LON 3932 9713 3949 9715 3956 9696 3934 9697
TIME...MOT...LOC 0729Z 235DEG 48KT 3955 9689 

$$

Jones

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Apr 20, 12:38 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 20, 12:38 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1238 AM CDT Thu Apr 20 2023

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 256 PM CDT Wed Apr 19 2023

Forecast Highlights:

-Two rounds of strong to severe thunderstorms are likely to impact
portions of the area this evening and tonight.

-Elevated fire danger conditions will again be in place late this
week and this weekend.

-Freezing temperatures remain in the forecast this weekend. Record
lows are possible.

Forecast Discussion:

We are anticipating two rounds of impactful weather this evening and
tonight. At 19Z (2 PM CDT), a deep upper low was spinning over far
eastern Montana with a shortwave trough noted on its southern
periphery over the Colorado Rockies. Surface analysis shows low
pressure stretched across central Kansas with a dryline extending
southward into Oklahoma and Texas. Strong southerly flow has brought
dew points up to around 60 degrees across eastern Kansas.
Mesoanalysis shows between 1500 and 2500 J/kg of MLCAPE with a cap
still in place, confirmed by a special 20Z sounding launched from
Topeka.

The first round of storms is expected to impact portions of northern
Kansas this evening. Convective initiation could begin as early as
23Z north of I-70 with better forcing near the low. CAMs show a
few supercell storms developing within an environment consisting
of nearly 3000 J/kg of MLCAPE and about 30 kts of effective bulk
wind shear. Wind shear will increase as a strong LLJ develops into
tonight. Storms in this environment will be capable of very large
hail and damaging wind gusts. There appears to be a brief window
early on when a few tornadoes could occur as shear increases,
before SBCIN increases too rapidly. These storms will move
northeast into Nebraska late this evening.

The second round of storms is then expected to develop around
midnight in northern and north-central KS as the aforementioned
shortwave trough moves over central Nebraska. Convective mode could
be less organized and more linear, with CAMs showing more of a
widespread cluster of storms moving eastward through the CWA
overnight. A 65+ kt LLJ will keep low level shear parameters
sufficient for large hail and damaging wind gusts. Rainfall
amounts could exceed 1.0 inch in far northeast KS - the area most
likely to be affected by both rounds.

Strong winds ahead of and behind a cold front tonight have also
prompted the need for a Wind Advisory, which has been extended and
expanded. Strong winds outside of thunderstorms could gust to 50
mph, finally relaxing by tomorrow morning as winds shift to the
northwest behind the boundary.

Beyond today's system, elevated fire danger will return in central
KS tomorrow through Saturday. That area is less likely to see
significant rainfall tonight and will experience low afternoon
humidities and continued breezy winds through the start of the
weekend. Much cooler weather is then in store this weekend. Highs
on Saturday and Sunday will range from the 50s on Saturday to
around 60 degrees on Sunday. Record low temperatures are forecast
Sunday morning with lows in the upper 20s to near 30 degrees. A
freeze warning is looking likely at that time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1238 AM CDT Thu Apr 20 2023

Additional showers and storms are expected to impact terminals
overnight with reduced visibility and MVFR cigs accompanying
storms. Uncertainty remains in how strong these storms will as
they progress eastward with KMHK having the best chance at seeing
strong wind gusts as the line moves through. Winds shift to the
west-northwest behind the front with VFR conditions returning
after sunrise.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM CDT this morning for KSZ026-035>040-
054>056-058-059.

&&

DISCUSSION...Teefey
AVIATION...Flanagan
Hazardous weather outlook, Apr 19, 3:10 PM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
310 PM CDT Wed Apr 19 2023

KSZ026-035>040-054>056-058-059-202015-
Jefferson-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-
Osage-Franklin-Coffey-Anderson-
310 PM CDT Wed Apr 19 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
THURSDAY...

This Hazardous Weather Outlook is for central Kansas, east central
Kansas and northeast Kansas.

.DAY ONE...This afternoon and tonight.

A Wind Advisory is in effect from 7PM this evening until 7AM
Thursday morning. South winds are forecast to gust up to 50 MPH.

Severe thunderstorms are possible across the area into the overnight
hours. Large hail and damaging winds will be the main hazards.
Locally heavy rainfall could also occur with storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Temperatures near to just below freezing are forecast this weekend
which could damage sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ008>012-020>024-034-202015-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-
310 PM CDT Wed Apr 19 2023

This Hazardous Weather Outlook is for north central Kansas and
northeast Kansas.

.DAY ONE...This afternoon and tonight.

Severe thunderstorms are possible across the area late this
afternoon and again tonight. Large hail and damaging winds will be
the main hazards with a few tornadoes also possible this evening.
Locally heavy rainfall could also occur with storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Temperatures near to just below freezing are forecast this weekend
which could damage sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

In the hours before

Special weather statement, Apr 20, 1:27 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Topeka KS
127 AM CDT Thu Apr 20 2023

KSZ038-039-055-200700-
Wabaunsee-Shawnee-Osage-
127 AM CDT Thu Apr 20 2023

...Strong thunderstorms will impact portions of Shawnee, eastern
Wabaunsee and northwestern Osage Counties through 200 AM CDT...

At 127 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Alma to near Burlingame.
Movement was northeast at 60 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Topeka, Rossville, Eskridge, Tecumseh, Dover, Silver Lake, Auburn,
Burlingame, Maple Hill, Harveyville, Paxico, Willard, Pauline, Keene
and Berryton.

This includes the following highways...
 Interstate 70 between mile markers 332 and 355.
 Kansas Turnpike between mile markers 155 and 187.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern and east central Kansas.

&&

LAT...LON 3868 9588 3872 9595 3874 9595 3874 9598
      3894 9633 3919 9608 3916 9606 3916 9609
      3914 9604 3913 9604 3922 9603 3920 9563
      3913 9559 3906 9560 3905 9558 3907 9555
      3901 9551
TIME...MOT...LOC 0627Z 205DEG 53KT 3895 9620 3876 9586

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Jones
Local storm report, Apr 20, 1:40 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
140 AM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 AM     HAIL             2 NE COURTLAND          39.80N 97.88W
04/20/2023  E1.00 INCH       REPUBLIC           KS   TRAINED SPOTTER

&&

FLANAGAN
Local storm report, Apr 20, 1:48 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
148 AM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     NON-TSTM WND GST 1 WSW BERRYTON          38.93N 95.65W
04/20/2023  M61 MPH          SHAWNEE            KS   ASOS

            ASOS STATION KFOE TOPEKA FORBES.

&&

FLANAGAN
Special weather statement, Apr 20, 1:49 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Topeka KS
149 AM CDT Thu Apr 20 2023

KSZ011-012-023-024-026-039-040-200715-
Shawnee-Pottawatomie-Jefferson-Douglas-Brown-Jackson-Nemaha-
149 AM CDT Thu Apr 20 2023

...Strong thunderstorms will impact portions of Jefferson, northern
Shawnee, northeastern Douglas, northeastern Pottawatomie, Nemaha,
Jackson and Brown Counties through 215 AM CDT...

At 149 AM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Centralia to 3 miles northeast of
Lawrence. Movement was east at 90 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Northeastern Topeka, northern Lawrence, Holton, Hiawatha, Sabetha,
Seneca, Horton, Valley Falls, Oskaloosa, St. Marys, Perry, McLouth,
Meriden, Hoyt, Ozawkie, Nortonville, Lecompton, Winchester, Centralia
and Wetmore.

This includes Kansas Turnpike near mile marker 206.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern and east central Kansas.

&&

LAT...LON 3919 9610 4000 9614 4000 9534 3965 9534
      3965 9556 3942 9557 3942 9518 3901 9519
      3897 9506
TIME...MOT...LOC 0649Z 256DEG 78KT 3972 9610 3898 9520

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Jones
Local storm report, Apr 20, 1:56 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
156 AM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     GLASCO                  39.36N 97.84W
04/20/2023  E60 MPH          CLOUD              KS   TRAINED SPOTTER

&&

FLANAGAN
Local storm report, Apr 20, 2:06 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
206 AM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND GST     CLYDE                   39.59N 97.40W
04/20/2023  E60 MPH          CLOUD              KS   TRAINED SPOTTER

&&

FLANAGAN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:02 PM CDTSevere Thunderstorm Warning Considerable damage threatTOPJackson, Pottawatomie, Riley, Shawnee, Wabaunsee43 min
Apr 19, 7:09 PM CDTSevere Thunderstorm Warning Considerable damage threatTOPMarshall, Nemaha, Pottawatomie, Riley36 min
Apr 19, 7:12 PM CDTSevere Thunderstorm WarningTOPLyon, Osage, Wabaunsee33 min
Apr 19, 7:21 PM CDTSevere Thunderstorm Warning Considerable damage threatTOPNemaha9 min
Apr 19, 7:29 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee46 min
Apr 19, 7:32 PM CDTSevere Thunderstorm WarningTOPNemaha13 min
Apr 19, 7:40 PM CDTSevere Thunderstorm Warning Considerable damage threatTOPDouglas, Jackson, Jefferson, Osage, Shawnee, Wabaunsee50 min
Apr 19, 7:43 PM CDTSevere Thunderstorm Warning Considerable damage threatTOPBrown, Marshall, Nemaha47 min
Apr 19, 7:46 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee44 min
Apr 19, 7:47 PM CDTSevere Thunderstorm WarningTOPOsage, Wabaunsee13 min
Apr 19, 8:06 PM CDTSevere Thunderstorm WarningTOPOsage, Shawnee, Wabaunsee24 min
Apr 19, 8:29 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Lyon, Osage, Shawnee, Wabaunsee46 min
Apr 19, 8:32 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha24 min
Apr 19, 8:39 PM CDTTornado Warning Tornado observedTOPLyon, Morris50 min
Apr 19, 9:00 PM CDTSpecial Weather StatementTOPPottawatomie45 min
Apr 19, 9:11 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee34 min
Apr 19, 9:12 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Osage, Shawnee48 min
Apr 19, 9:25 PM CDTTornado WarningTOPLyon, Osage17 min
Apr 19, 9:29 PM CDTSpecial Weather StatementTOPBrown16 min
Apr 19, 9:39 PM CDTSevere Thunderstorm WarningTOPLyon, Osage, Wabaunsee22 min
Apr 19, 9:49 PM CDTSpecial Weather StatementTOPLyon26 min
Apr 19, 9:57 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Osage, Shawnee48 min
Apr 19, 10:02 PM CDTSpecial Weather StatementTOPShawnee28 min
Apr 19, 10:03 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley27 min
Apr 19, 10:29 PM CDTSevere Thunderstorm WarningTOPPottawatomie31 min
Apr 19, 10:34 PM CDTSevere Thunderstorm WarningTOPMorris26 min
Apr 19, 10:42 PM CDTAreal Flood AdvisoryTOPDouglas, Jefferson, Shawnee3 hr
Apr 19, 10:48 PM CDTAreal Flood AdvisoryTOPPottawatomie3 hr
Apr 19, 10:59 PM CDTSpecial Weather StatementTOPJackson31 min
Apr 20, 12:41 AM CDTSpecial Weather StatementTOPClay19 min
Apr 20, 12:42 AM CDTSpecial Weather StatementTOPCoffey, Lyon33 min
Apr 20, 12:49 AM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage26 min
Apr 20, 1:01 AM CDTSpecial Weather StatementTOPGeary, Riley29 min
Apr 20, 1:11 AM CDTSevere Thunderstorm WarningTOPCloud, Ottawa49 min
Apr 20, 1:27 AM CDTSpecial Weather StatementTOPShawnee, Wabaunsee33 min
Apr 20, 1:28 AM CDTSevere Thunderstorm WarningTOPCloud, Republic32 min
Apr 20, 1:49 AM CDTSpecial Weather StatementTOPBrown, Jackson, Jefferson, Nemaha26 min
Apr 20, 1:56 AM CDTSevere Thunderstorm WarningTOPClay, Cloud, Dickinson, Ottawa, Republic, Washington49 min
Apr 20, 2:03 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Washington57 min
Apr 20, 2:29 AM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Marshall, Pottawatomie, Riley and 1 more31 min
Apr 20, 2:34 AM CDTSpecial Weather StatementTOPDouglas, Franklin, Jackson, Jefferson, Osage, Shawnee26 min
Apr 20, 2:37 AM CDTAreal Flood AdvisoryTOPClay, Marshall, Nemaha, Riley, Washington3 hr
Apr 20, 2:39 AM CDTTornado WarningTOPPottawatomie, Riley36 min
Apr 20, 2:51 AM CDTSevere Thunderstorm WarningTOPDouglas, Franklin24 min
Apr 20, 2:55 AM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee21 min
Apr 20, 2:59 AM CDTTornado WarningTOPMarshall, Nemaha, Pottawatomie31 min
Apr 20, 3:01 AM CDTSevere Thunderstorm Warning Considerable damage threatTOPGeary, Jackson, Marshall, Nemaha, Pottawatomie, Riley44 min
Apr 20, 3:33 AM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha57 min
Apr 20, 3:45 AM CDTSpecial Weather StatementTOPJackson, Wabaunsee30 min
Apr 20, 4:25 AM CDTSpecial Weather StatementTOPJefferson, Lyon, Shawnee35 min
Apr 20, 5:18 AM CDTSpecial Weather StatementTOPCoffey, Douglas, Franklin, Lyon, Osage27 min
Apr 20, 7:58 AM CDTAreal Flood AdvisoryTOPMarshall62 min
Apr 20, 3:04 PM CDTRiver Flood WarningTOPMarshall5 hr

Nearby

Tornado Warnings in Kansas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.